Clinical & Experimental Dermatology and Therapies
ISSN: 2575-8268 Impact Factor: 4.4

Cutaneous Atrophy Following Treatment of Poly-L-Lactic Acid Nodules on the Neck: A Report of Two Cases

by Taciana Dal'Forno Dini, Dini Simone A, Wender Isabella O, Birck Martina S

  • Published
  • Volume 10
  • Issue 1
  • ISSN 2575-8268
  • Reads 1914
Download PDF Google Scholar

Taciana Dal'Forno Dini1*,  Dini Simone A2, Wender Isabella O3, Birck Martina S4

1Dermatology Private Practice, Porto Alegre, Rio Grande do Sul, Brazil

2Radiology Private Clinic, Porto Alegre, RS, Brazil

3Dermatology Resident, Department of Dermatology, São Lucas Hospital, PUCRS, Porto Alegre, RS, Brazil

4Dermatology Resident, Department of Dermatology, Santa Casa Hospital of Porto Alegre, Porto Alegre, RS, Brazil

*Corresponding Author: Taciana Dal’Forno-Dini, Dermatology Private Practice, Porto Alegre, Rio Grande do Sul, Brazil.

Received Date: 01 March, 2025

Accepted Date: 14 March, 2025

Published Date: 17 March, 2025

Citation: Dal’Forno-Dini T, Dini SA, Wender IO, Birck MS (2025) Cutaneous Atrophy Following Treatment of Poly-L-Lactic Acid Nodules on the Neck: A Report of Two Cases. Clin Exp Dermatol Ther 10: 235. https://doi.org/10.29011/2575-8268.100235

Abstract

We report two cases of cutaneous atrophy that occurred following the treatment of poly-L-lactic acid (PLLA) filler nodules. The patients presented with cutaneous atrophy following corticosteroid injections performed by non-medical professionals in an attempt to treat nodules that appeared after PLLA injection in the neck. The explanation for the formation of these nodules is not well established yet and, in general, they are difficult to manage. Corticosteroid infiltration into the nodules can worsen their appearance, inducing cutaneous atrophy. For neck treatment, PLLA is significantly effective in collagen stimulation, but it is crucial to know the application technique and management of complications. Although this case series includes only two patients, we recommend managing the PLLA nodules and the cutaneous atrophy secondary to corticosteroid infiltration into PLLA nodules with a conservative, expectant approach. Level of Evidence: Level IV, case report study.

Keywords: Collagen; Atrophy; Skin aging.